| Home | E-Submission | Sitemap | Contact Us |  
top_img
J Korean Soc Emerg Med > Volume 14(4); 2003 > Article
Journal of The Korean Society of Emergency Medicine 2003;14(4): 462-466.
Paradoxical Cerebral Air Embolism Immediately after Ingestion of 5% Hydrogen Peroxide
Sang Cheon Choi, Young Shin Bae, Sang Kyu Yoon, Yoon Seok Jung, Joon Pil Cho
Deparetment of Emergency Medicine, Ajou University School of Medicine, Suwon, Republic of Korea. jpcho@ajou.ac.kr
ABSTRACT
We report the case of a 58-year-old man who developed multiple cerebral infarctions after ingesting accidently a 5% hydrogen-peroxide detergent solution. A 3~5% hydrogen peroxide solution is commercially available as an oxidant and detergent. Neurologic examination of this patient revealed grade III weakeness in both upper and lower limbs and bilateral positive Babinski signs. CT and MRI revealed bilateral multiple brain infarctions in the anterior and the middle vascular territories. The likely mechanism of pathogenesis must be paradoxical cerebral air embolism. Decompression through Nasogastric tube and hyperbaric oxygenation therapy were used to treating this patient. In spite of our intensive care, the patient expired 21days after ICU admission.
Key words: Air Embolism, Hydrogen Peroxide, Hyperbaric Oxygenation
TOOLS
PDF Links  PDF Links
Full text via DOI  Full text via DOI
Download Citation  Download Citation
Share:      
METRICS
1,139
View
9
Download
Related article
Editorial Office
The Korean Society of Emergency Medicine
TEL: +82-62-226-1780   FAX: +82-62-224-3501   E-mail: 0012194@csuh.co.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © The Korean Society of Emergency Medicine.                 Developed in M2PI